Alert archive / Maine / High Wind Warnings in 2009
High Wind Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Aug 29, 2009, 9:55 PM EDT for Washington County, Maine. It was in force for 115 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 29, 2009, 9:55 PM EDT (01:55 UTC)
- Expired
- Aug 29, 2009, 11:50 PM EDT
- In force
- 115 min
- Issued by
- NWS Caribou, ME
County Washington County, ME
The radar
The Caribou radar (KCBW), 120 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 10:15 PM EDT | NON-TSTM WND DMG | Cooper, ME | TREES DOWN. |
| Aug 29, 10:25 PM EDT | NON-TSTM WND DMG | Charlotte, ME | TREES DOWN IN TOWN. |
| Aug 29, 10:25 PM EDT | NON-TSTM WND DMG | Wesley, ME | A NUMBER OF TREES DOWN IN TOWN. |
| Aug 29, 10:30 PM EDT | NON-TSTM WND DMG | Eastport, ME | A NUMBER OF TREES DOWN IN TOWN. A FEW BOATS BROKE LOOSE FROM THEIR MOORINGS. ONE BOAT DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 1.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 300155 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 955 PM EDT SAT AUG 29 2009 MEZ030-300400- /O.UPG.KCAR.WI.Y.0013.000000T0000Z-090830T0400Z/ /O.NEW.KCAR.HW.W.0005.090830T0155Z-090830T0400Z/ COASTAL WASHINGTON- INCLUDING THE CITIES OF...EASTPORT...MACHIAS...CHERRYFIELD 955 PM EDT SAT AUG 29 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. EAST TO NORTHEAST WINDS OF 25 AND 35 MPH...WITH OCCASIONAL GUSTS UP TO 55 MPH...THROUGH MIDNIGHT. WIND SPEEDS WILL DIMINISH THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF DOWNED TREES AND POWER LINES. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. POWER OUTAGES ARE LIKELY. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ017-300400- /O.NEW.KCAR.HW.W.0005.090830T0155Z-090830T0400Z/ CENTRAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON 955 PM EDT SAT AUG 29 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. EAST TO NORTHEAST WINDS OF 25 AND 35 MPH...WITH OCCASIONAL GUSTS UP TO 55 MPH...THROUGH MIDNIGHT. WIND SPEEDS WILL DIMINISH THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF DOWNED TREES AND POWER LINES. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. POWER OUTAGES ARE LIKELY. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ029-300400- /O.CON.KCAR.WI.Y.0013.000000T0000Z-090830T0400Z/ COASTAL HANCOCK- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL 955 PM EDT SAT AUG 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. EAST TO NORTHEAST WINDS WILL BE SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH...WITH OCCASIONAL GUSTS UP TO 50 MPH...THROUGH MIDNIGHT. WIND SPEEDS WILL DIMINISH THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HEWITT
1 follow-up statement
000 WWUS71 KCAR 300350 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1150 PM EDT SAT AUG 29 2009 MEZ017-030-300500- /O.CAN.KCAR.HW.W.0005.000000T0000Z-090830T0400Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 1150 PM EDT SAT AUG 29 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. DAMAGING WINDS HAVE MOVED EAST OF THE WARNING AREA... THEREFORE THE WARNING HAS BEEN CANCELLED. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ029-300500- /O.CAN.KCAR.WI.Y.0013.000000T0000Z-090830T0400Z/ COASTAL HANCOCK- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL 1150 PM EDT SAT AUG 29 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. STRONG WINDS HAVE MOVED EAST OF THE ADVISORY AREA... THEREFORE THE ADVISORY HAS BEEN CANCELLED. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VJN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Aug 29, 2:53 PM EDT, 7 hours 2 minutes earlier.
Area forecast discussion, Aug 29, 2:53 PM EDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 253 PM EDT SAT AUG 29 2009 .SYNOPSIS... LOW PRESSURE CARRYING THE REMNANT MOISTURE FROM TROPICAL STORM DANNY WILL TRACK FROM THE GULF OF MAINE INTO THE MARITIMES TONIGHT. A COLD FRONT WILL APPROACH ON SUNDAY AND MOVE THROUGH SUNDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA ON MONDAY AND REMAIN ACROSS THE REGION THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... LOW PRESSURE TRACKING THROUGH THE GULF OF MAINE HAS BEEN PRODUCING RAINFALL IN CENTRAL AND SOUTHERN AREAS. WEAK RIDGING ACROSS THE FAR NORTH HAS BEEN STRONG ENOUGH TO MAINTAIN DRY WEATHER OVER NORTHERN AREAS. A BIT OF LIGHT RAIN MAY REACH NORTHERN AREAS EARLY TONIGHT. OTHERWISE...RAIN WILL CONTINUE DOWNEAST THIS EVENING. THE HEAVIEST RAIN WILL BE ALONG THE IMMEDIATE COAST. LATEST GUIDANCE IS SHOWING THE BULK OF THE HEAVY RAIN REMAINING OFFSHORE...BUT SOME VERY HEAVY TROPICAL DOWNPOURS HAVE BEEN OCCURRING IN EASTERN PORTIONS OF SOUTHERN NEW ENGLAND. THE FLOOD WATCH REMAINS IN EFFECT OVERNIGHT TO ACCOUNT FOR THE POSSIBILITY THAT SOME OF THIS HEAVIER RAIN MAY MAKE IT INTO DOWNEAST AREAS AS IT LIFTS NORTHEASTWARD. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... SHORT TERM PERIOD FROM SUN AM THROUGH TUE EVE WILL BE DOMINATED BY TWO PRIMARY PHASES... THE FIRST WILL INVOLVE SOMEWHAT UNSETTLED WX AS COMPLEX UPPER AND SFC SYSTEM INVOLVING THE REMNANTS OF DANNY AND A SEPARATE UPPER SYSTEM LINGER ACROSS THE AREA. THE SECOND PHASE WILL INVOLVE A RATHER BENIGN PERIOD OF WEATHER AS A STRONG RDG OF PRES BEGINS TO BUILD EWRD INTO THE REGION FROM THE NRN PLAINS... AT THE START OF THE SHORT TERM PERIOD SUN AM XPCT THE CNTR OF WHAT WAS DANNY TO BE LOCTD OVR XTRM SERN NS W/ A SECONDARY SFC LOW CNTRD OVR SWRN QUEBEC PROVINCE. OUR REGION WILL ACTUALLY BE BTWN THESE SYSTEMS SO OTHR THAN A WEAK SFC TROF CONNECTING THESE FEATURES - XPCT LITTLE IN THE WAY OF SFC AND UPPER FORCING. AS A RESULT...WILL CARRY ONLY CHC POPS W/ HGHST POPS IN THE VCNTY OF THE SFC TROF ACROSS NRN MAINE. DURING THE DAY SUN AND INTO SUN EVE...XPCT THE SFC LOW OVR SWRN QUEBEC TO TRCK ENEWRD ACROSS SRN QUEBEC - PASSING JUST N OF THE AREA BY LATER SUN EVE. THIS WILL ALLOW ANOTHER SFC TROF TO SWING EWRD ACROSS THE REGION AND THEN PUSH E OF THE REGION AFTR MDNGT SUN NGT. THIS SHOULD RESULT IN AN UPSWING IN POPS SPCLY NRN AREAS LATER SUN AFTN THRU SUN EVE. THEREAFTER...XPCT POPS TO DCRS FROM W-E. INTO A COOL NWRLY FLOW ON MON SO CAN NOT RULE OUT SOME LGT SHOWERS SPCLY N AND NW BUT GENERALLY XPCT NIL POPS DOWNEAST ON MON W/ LOW CHC/SLGT CHC POPS N AND NW. BY LATE MON/MON NGT...XPCT NIL POPS ALL AREAS AS HGH PRES CNTRD OVR THE UPPER MISSISSIPPI RVR VLY BEGINS TO BUILD EWRD AND EXERT ITS INFLUENCE ON OUR REGION. GENERALLY QUIET AND DRY CONDS THEN XPCTD TO PREVAIL THRU TUE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... BASICALLY USED THE GMOS FOR THE LONG TERM GRIDS. LARGE AREA OF HIGH PRESSURE CENTERED OVER THE NORTHEAST WILL PROVIDE SUNNY AND SEASONABLE TEMPERATURES TUESDAY NIGHT THROUGH EARLY FRIDAY. BOTH GFS AND ECMWF INDICATE UPPER TROUGH MOVING THROUGH CANADA WILL CROSS NEW ENGLAND LATE FRIDAY INTO EARLY SATURDAY. THIS MAY PUSH A WEAK COLD FRONT ACROSS THE STATE LATE FRIDAY. MOISTURE WILL BE LIMITED WITH THIS UPPER TROUGH AND COLD FRONT SO FOR NOW WILL INCREASE CLOUDS BUT KEEP POPS LOW. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... MVFR TO IFR CONDITIONS ARE EXPECTED OVERNIGHT ACROSS THE NORTH IN LOW CLOUDS. IFR TO LIFR CONDITIONS IN LOW CLOUDS...PATCHY FOG AND RAIN IS EXPECTED DOWNEAST. MAINLY VFR CONDS XPCTD THRU THE SHORT TERM PERIOD W/ SOME MVFR PSBL MAINLY THE NRN TAF SITES SUN AM AS A WEAK W-E SFC TROF HANGS ACROSS NRN MAINE. ANOTHER PERIOD OF MVFR PSBL LATE SUN INTO SUN EVE AS ANOTHER SFC TROF - THIS ONE ORIENTED N-S - SWINGS EWRD ACROSS THE AREA. && .MARINE... A GALE WARNING REMAINS IN EFFECT TONIGHT FOR WIND GUSTS OVER 35 MPH AS THE REMNANT LOW OF TROPICAL STORM DANNY MOVES THROUGH THE GULF OF MAINE. WILL LIKELY NEED AN SCA FOR HZRDS SEAS FOR SUN THRU SUN NGT. XPCT SEAS TO FALL BLO SCA LEVELS DURING THE DAY ON MON... && .CAR WATCHES/WARNINGS/ADVISORIES... ME...FLOOD WATCH THROUGH SUNDAY MORNING FOR MEZ016-017-029-030-032. MARINE...GALE WARNING UNTIL 2 AM EDT SUNDAY FOR ANZ050>052. && NEAR TERM...BLOOMER SHORT TERM...KHW LONG TERM...KHW AVIATION...BLOOMER MARINE...BLOOMER/KHW
Hazardous weather outlook, Aug 29, 9:29 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 929 PM EDT SAT AUG 29 2009 MEZ001>006-010-011-015-031-310130- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS- 929 PM EDT SAT AUG 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ016-017-032-310130- INTERIOR HANCOCK-CENTRAL WASHINGTON-NORTHERN WASHINGTON- 929 PM EDT SAT AUG 29 2009 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-310130- COASTAL HANCOCK-COASTAL WASHINGTON- 929 PM EDT SAT AUG 29 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-310130- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 929 PM EDT SAT AUG 29 2009 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:15 PM EDT | Areal Flood Warning | CAR | Hancock, Penobscot, Washington | 8 hr |
| Aug 29, 9:25 PM EDT | Wind Advisory | CAR | Hancock, Washington | 2 hr |
| Aug 30, 1:44 AM EDT | Small Craft Advisory for Hazardous Seas | CAR | 28 hr |
Nearby
High Wind Warnings in Maine, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.